MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ALUMINUM BLUNT PELVIC RETRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH ALUMINUM BLUNT PELVIC RETRACTOR
Catalog Number 03.100.107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent the high tibial osteotomy (hto) surgery.During the surgery, the radioluscent pelvic retractor was used for posterior tissue protection during osteotomy by hto.The radioluscent pelvic retractor was cut with the bone while using an oscillating saw, which manufactured by a competitor.The cut radioluscent pelvic retractor was not found under fluoroscopy, the surgeon found it after returning to the instrument table.The surgery was successfully completed without any delay.The surgeon commented that there should be no problem because the metal powder was washed enough so that it would not remain in the patient¿s body.Concomitant device reported: oscillating saw (part number unknown, lot unknown, quantity 1).This report involves one (1) aluminum blunt pelvic retractor.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation selection investigation site: cq zuchwil , selected flow: damaged.Visual investigation: the radiolucent pelvic retractor was returned damaged.It got sawed into the front section.Otherwise, the rest of the instrument is in a good condition with only slight signs of use.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked for dimensional accuracy of the valid manufacturing specifications.The damages are clearly caused post manufacturing.Drawing specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected.Conclusion: the complaint condition can be confirmed due to the visible damages.As already reported in the event description, it is clearly visible that the device got damaged/sawed due to an application error while use.We can confirm that the complaint condition is not from any manufacturing non-conformity.The cause of complained malfunction is a post-manufacturing caused and/or use related, therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number:03.100.107, synthes lot number: h497025, supplier lot number: n/a, release to warehouse date: apr 19, 2018, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ALUMINUM BLUNT PELVIC RETRACTOR
Common Device Name
RETRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10344980
Report Number8030965-2020-05481
Device Sequence Number16709509
Product Code GAD
UDI-Device Identifier07611819302280
UDI-Public(01)07611819302280
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.107
Device Lot NumberH497025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN OSCILLATING SAW NON-J&J PRODUCT; UNKNOWN OSCILLATING SAW NON-J&J PRODUCT